Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 76, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 7, 2007, 5:25 PM CDT for Atchison County, Holt County, Missouri. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2007, 5:25 PM CDT (22:25 UTC)
- Expired
- Aug 7, 2007, 6:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Atchison County, MO, Holt County, MO
The radar
The Omaha radar (KOAX), 141 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 4:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 326 J/kg
- Mixed-layer CIN
- -301 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 072227 SVREAX MOC005-087-072315- /O.NEW.KEAX.SV.W.0076.070807T2225Z-070807T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 525 PM CDT TUE AUG 7 2007 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN ATCHISON COUNTY IN NORTHWEST MISSOURI NORTHERN HOLT COUNTY IN NORTHWEST MISSOURI * UNTIL 615 PM CDT * AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING AT LEAST WALNUT SIZE HAIL...AND DAMAGING DOWNBURST WINDS OF 60 TO 70 MPH. THIS STORM WAS LOCATED NEAR SHUBERT NEBRASKA...OR 14 MILES NORTH OF FALLS CITY...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CRAIG AND FAIRFAX BY 550 PM CDT. THE TOWN OF CORNING IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS STORM HAS EXHIBITED SOME ROTATION. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS STORM WILL ALSO LIKELY PRODUCE DESTRUCTIVE HAIL AND DAMAGING DOWNBURST WINDS. REMAIN IN A SAFE AND STURDY SHELTER...AWAY FROM WINDOWS...UNTIL THE STORM HAS PASSED. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. LAT...LON 4035 9562 4018 9545 4014 9512 4035 9524 $$ BOOKBINDER
2 follow-up statements
000 WWUS53 KEAX 072251 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 550 PM CDT TUE AUG 7 2007 MOC005-087-072315- /O.CON.KEAX.SV.W.0076.000000T0000Z-070807T2315Z/ HOLT MO-ATCHISON MO- 550 PM CDT TUE AUG 7 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN ATCHISON AND NORTHERN HOLT COUNTIES UNTIL 615 PM CDT... AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 4 MILES WEST OF CORNING...OR 14 MILES NORTHEAST OF FALLS CITY NEBRASKA...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CORNING BY 600 PM CDT. CRAIG AND 3 MILES SOUTH OF FAIRFAX BY 605 PM CDT. THIS STORM CONTINUES TO SHOW SOME ROTATION. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS...AND ALTHOUGH ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF SUPERCELLS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...INCLUDING VERY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND POSSIBLY ISOLATED TORNADOES. BE PREPARED TO ACT QUICKLY SHOULD A TORNADO OCCUR OR A TORNADO WARNING BE ISSUED. LAT...LON 4035 9562 4019 9548 4017 9513 4035 9524 $$ BOOKBINDER
000 WWUS53 KEAX 072316 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 614 PM CDT TUE AUG 7 2007 MOC005-087-072324- /O.EXP.KEAX.SV.W.0076.000000T0000Z-070807T2315Z/ HOLT MO-ATCHISON MO- 614 PM CDT TUE AUG 7 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ATCHISON AND NORTHWESTERN HOLT COUNTIES WILL EXPIRE AT 615 PM CDT... AT 610 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA INTO NODAWAY COUNTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. STRONG THUNDERSTORMS WITH HEAVY RAIN...FREQUENT LIGHTNING...AND WIND GUSTS TO 40 MPH WILL CONTINUE TARKIO TO NEAR MOUND CITY THROUGH 630 PM...WITH CLEARING EXPECTED THEREAFTER. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. LAT...LON 4035 9562 4019 9548 4017 9513 4035 9524 $$ BOOKBINDER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:24 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Aug 7, 3:24 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
324 PM CDT TUE AUG 7 2007
.DISCUSSION...
LARGE UPPER RIDGE REMAINS THE DOMINANT FEATURE ACROSS THE CENTRAL
AND EASTERN US THIS AFTERNOON. HEAT WAVE CONTINUES ACROSS THE
CENTRAL PLAINS AND MIDWEST WITH HEAT INDEX VALUES THIS AFTERNOON
ACROSS NORTHERN MISSOURI AND EASTERN KANSAS IN THE LOWER 100S WITH A
FEW LOCATIONS APPROACHING 110F. WILL THEREFORE CONTINUE WITH THE
EXCESSIVE HEAT WARNING WITH THE ONLY RELIEF IN SIGHT CONTINGENT ON
CONVECTION AND A WEAK FRONT BY THE LATTER PARTS OF THE WEEK.
DIFFERENTIAL HEATING BOUNDARY EVIDENT FROM NORTHEAST KANSAS...ACROSS
NORTHWEST MISSOURI AND INTO SOUTHERN IOWA. AGGRAVATED CU DEVELOPING
IN THE VICINITY OF THIS BOUNDARY BEING AIDING BY ENHANCED ASCENT
ASSOCIATED WITH REMNANT MCV ACROSS EASTERN NEBRASKA. HAVE ALREADY
SEEN A FEW SHOWERS POP ACROSS NORTHWEST MISSOURI/SOUTHWESTERN
IOWA/SOUTHEAST NEBRASKA WITHIN WEAKLY CAPPED ENVIRONMENT. GIVEN SFC
TEMPS IN THE LOW TO MID 90S COUPLED WITH TDS IN THE LOWER TO MID
70S...MLCAPES OF 4000+ J/KG SEEMS ACHIEVABLE ACROSS THE AREA. IN
ADDITIONAL...30-35KTS OF 0-6KM BULK SHEAR VIA REGIONAL PROFILERS AND
LATEST RUC ANALYSIS WOULD SUPPORT ORGANIZED MULTICELL CLUSTERS WITH
PERHAPS AN ISOLATED SUPERCELL AS WELL. WITH FAIRLY STEEP LOW LEVEL
LAPSE RATES ALONG WITH PWS AOA 1.5 IN...APPEARS VIGOROUS INITIAL
UPDRAFTS WOULD SUPPORT DECENT WATER LOADING AND A STRONG WIND
POTENTIAL WITH ANY PRECIP CORE ENHANCED DOWNDRAFTS. IN
ADDITION...MAY SEE AN ISOLATED FLASH FLOOD POTENTIAL AS STORMS WILL
TEND TO BE EFFICIENT RAIN PRODUCERS. OTHERWISE...HAIL POTENTIAL
SEEMS LOW AS 16KFT+ FREEZING LEVEL WOULD TEND TO LIMIT LARGE HAIL
PRODUCTION TO THE MOST VIGOROUS UPDRAFTS. WILL LIKELY SEE AN MCS
ORGANIZE LATER TONIGHT ACROSS PARTS OF NEBRASKA AND IOWA CLOSER TO
THE VICINITY OF MCV AND HAVE THEREFORE KEPT HIGHEST POPS CLOSER TO
IOWA BORDER.
ANOTHER ROUND OF HOT TEMPERATURES EXPECTED AGAIN TOMORROW AS H85
TEMPS OF 22-26C WILL AGAIN BE EVIDENT. THEREFORE...EXPECTING TEMPS TO
ONCE AGAIN REACH THE MID TO UPPER 90S AND PERHAPS FLIRT WITH THE
CENTURY MARK. EXPECTING CONVECTION TO ONCE AGAIN BE FOCUSED AROUND
NORTHERN PERIPHERY OF UPPER RIDGE AS EMBEDDED VORT MAXES RIDE ACROSS
NEBRASKA AND IOWA. THEREFORE...HAVE ONCE AGAIN KEPT POPS
CONCENTRATED ACROSS THE NORTHER HALF OF THE CWA.
MODELS APPEAR TO BE ON BOARD IN BRINGING A WEAK WIND SHIFT ACROSS
THE AREA THURSDAY AND HOPEFULLY TAKING A SLIGHT EDGE OFF THE
FURNACE. HOWEVER...HEAT INDEX EFFECTS WILL DEPEND ON AREAS THAT
EXPERIENCE SLIGHTLY DRIER AIR INTRUSION ALBEIT MINIMAL AS H85 TEMPS
CONTINUE TO BAKE THE AREA.
DEROCHE
LONG TERM (FRIDAY THROUGH TUESDAY)...
SYNOPTIC SCALE TRENDS OVER THE MEDIUM RANGE FEATURE THE SPRAWLING
RIDGE OVER THE DEEP SOUTH RETROGRADING AND CONSOLIDATING OVER THE
CENTRAL PLAINS WITH 500MB HEIGHTS POTENTIALLY NEARING 600DM.
AS THIS EVOLUTION OCCURS...THERE MAY BE A WINDOW LATE THURSDAY/EARLY
FRIDAY FOR A WEAK BACKDOOR COLD FRONT FRONT TO TEMPORARILY SETTLE
ACROSS THE NORTHEAST CWA BEFORE HEIGHTS REBUILD OVER THE AREA. FOR
NOW KEPT THINGS A TOUCH COOLER IN THIS REGION...BUT ANY CONVECTION
THURSDAY COULD RESULT IN A MODIFIED COLD POOL OVER THE EASTERN CWA
FURTHER LIMITING THE WARMING ON FRIDAY.
FROM SATURDAY ONWARD...LIGHT E/SE LOW LEVEL FLOW WILL ENSURE THAT
HAZE BECOMES A MAINSTAY ALONG WITH THE OPPRESSIVE HEAT AND HUMIDITY.
HEAT INDEX VALUES COULD APPROACH 110 DEGREES SUNDAY AND MONDAY AS
850MB TEMPS OF 25C PUSH SURFACE HIGHS TOWARD THE 100 DEGREE MARK.
BOOKBINDER
&&
.AVIATION...
MAIN AVIATION CONCERN WILL BE WITH CONVECTIVE POTENTIAL THIS EVENING
AND TONIGHT. HAVE KEPT MENTION OUT OF THE TAFS ATTM AS CONFIDENCE IS
LOW AS TO THE SOUTHERN EXTENT OF PRECIP. FEEL THE BEST POTENTIAL WILL
BE AT THE KSJT TERMINAL CLOSER TO THE SFC BOUNDARY.
OTHERWISE...SHOULD SEE AREAS OF HZ BY MORNING AS STAGNANT AIR MASS
REMAINS ENTRENCHED ACROSS THE AREA.
DEROCHE
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR MOZ020-MOZ021-
MOZ022-MOZ023-MOZ024-MOZ025-MOZ028-MOZ029-MOZ030-MOZ031-
MOZ032-MOZ033-MOZ037-MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-
MOZ045-MOZ046-MOZ053-MOZ054.
KS...EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR KSZ025-KSZ057-
KSZ060-KSZ102-KSZ103-KSZ104-KSZ105.Hazardous weather outlook, Aug 7, 12:53 PM CDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1253 PM CDT TUE AUG 7 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1253 PM CDT TUE AUG 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEAK SURFACE BOUNDARY ACROSS SOUTHEAST NEBRASKA AND SOUTHERN IOWA WILL RESULT IN ISOLATED THUNDERSTORMS THIS AFTERNOON THROUGH TONIGHT. THE MOST LIKELY AREA FOR THUNDERSTORM DEVELOPMENT WILL BE ALONG AND NORTH OF A SAINT JOSEPH...TO CHILLICOTHE...TO MACON LINE. AN ISOLATED STRONG WIND GUST IS POSSIBLE WITH THE STRONGEST STORMS. HOWEVER...THE MAIN THREAT WITH THESE STORMS WILL BE LOCALIZED HEAVY RAINFALL AS ABUNDANT MOISTURE IS IN PLACE ACROSS THE OUTLOOK AREA. OF GREATER CONCERN WILL BE THE DANGEROUS COMBINATION OF HEAT AND HUMIDITY ACROSS THE AREA THIS AFTERNOON...AND CONTINUING THROUGH THE END OF THE WORK WEEK. HIGH HUMIDITY WILL COMBINE WITH HIGH TEMPERATURES IN THE MIDDLE TO UPPER 90S...PRODUCING HEAT INDEX VALUES IN EXCESS OF 100 DEGREES ACROSS THE ENTIRE OUTLOOK AREA THIS AFTERNOON. THE MOST DANGEROUS CONDITIONS WILL BE FOUND ALONG AND SOUTH OF A LINE STRETCHING FROM SAINT JOSEPH...TO CHILLICOTHE...TO MACON. HEAT INDEX VALUES ACROSS THIS REGION WILL REACH AND LIKELY EXCEED 105 DEGREES FOR SEVERAL HOURS. AS A RESULT OF THESE HIGH HEAT INDEX VALUES...AN EXCESSIVE HEAT WARNING HAS BEEN ISSUED FOR THIS AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON WEDNESDAY...ISOLATED TO SCATTERED STORMS MAY STILL AFFECT FAR NORTHERN MISSOURI AS OUTFLOW BOUNDARIES PUSH SOUTH FROM EXPECTED THUNDERSTORM ACTIVITY ACROSS IOWA. SEVERE WEATHER IS NOT ANTICIPATED...ALTHOUGH LOCALIZED HEAVY RAINFALL IS ONCE AGAIN POSSIBLE. A STAGNANT WEATHER PATTERN WILL KEEP HEAT AND HIGH HUMIDITY ACROSS THE ENTIRE OUTLOOK AREA THROUGH AT LEAST THE END OF THE WORK WEEK...AND POTENTIALLY INTO THE UPCOMING WEEKEND. AN EXCESSIVE HEAT WARNING WILL REMAIN IN EFFECT THROUGH FRIDAY FOR LOCATIONS ALONG AND SOUTH OF A SAINT JOSEPH...TO CHILLICOTHE...TO MACON LINE. LOCATIONS ACROSS THIS REGION CAN EXPECT SEVERAL AFTERNOONS WHERE HEAT INDEX VALUES REACH AND EXCEED 105 DEGREES FOR THREE OR MORE HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING ALONG AND NORTH OF A ST JOSEPH TO MACON LINE. DEROCHE
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 5:03 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 42 min |
| Aug 7, 6:05 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 55 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.